MAUDE Adverse Event Report: SPINAL ELEMENTS, INC MERCURY; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

SPINAL ELEMENTS, INC MERCURY; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Catalog Number 63485-090 63085-050
Medical Device Problem Codes Mechanical Problem (1384); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 02/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Radiographs were received depicting two tulip separations.One of the iliac/pelvic screw and one of s1 bone screw both on the left side; confirming the event.The subject screws and tulip heads were not returned for evaluation as the patient is asymptomatic and no revision is planned at this time.Root cause or specific failure mode cannot be determined.Labeling review notes: "possible adverse events.2.Disassembly, bending, and/or breakage of any or all of the components.3.Loss of fixation.".
 
Event or Problem Description
Patient underwent four level spinal fusion surgery on (b)(6) 2024 l2- pelvis.During routine six week follow up, it was noted that the tulip head separated from the iliac bone screw and the s1 bone screw.Patient is asymptomatic and there is no plan for revision surgery at this time.

Brand Name
MERCURY
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
SPINAL ELEMENTS, INC
3115 melrose drive, suite 200
carlsbad CA 92010
Manufacturer Contact
peter perhach
3115 melrose drive
suite 200
carlsbad, CA 92010
MDR Report Key18858779
Report Number3004893332-2024-00001
Device Sequence Number18185905
Product Code NKB
UDI-Device Identifier00840606101295
UDI-Public00840606101295
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K191576
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number63485-090 63085-050
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/29/2024
Initial Report FDA Received Date03/07/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown